Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 142, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 15, 2010, 12:27 AM CDT for Ford County, Hodgeman County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2010, 12:27 AM CDT (05:27 UTC)
- Expired
- Jul 15, 2010, 1:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Ford County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 23 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4584 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WUUS53 KDDC 150527 SVRDDC KSC057-083-150615- /O.NEW.KDDC.SV.W.0142.100715T0527Z-100715T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1227 AM CDT THU JUL 15 2010 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FORD COUNTY IN SOUTHWEST KANSAS... SOUTHERN HODGEMAN COUNTY IN SOUTHWEST KANSAS... * UNTIL 115 AM CDT * AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF JETMORE...AND MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... DODGE CITY... WRIGHT... SPEARVILLE... MAINLY RURAL AREAS OF NORTHERN FORD AND SOUTHERN HODGEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3811 9959 3777 9958 3771 10020 3800 10019 TIME...MOT...LOC 0528Z 305DEG 12KT 3793 9991 WIND...HAIL 70MPH 0.75IN $$ GERARD
2 follow-up statements
334 WWUS53 KDDC 150551 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1251 AM CDT THU JUL 15 2010 KSC057-083-150615- /O.CON.KDDC.SV.W.0142.000000T0000Z-100715T0615Z/ HODGEMAN KS-FORD KS- 1251 AM CDT THU JUL 15 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN FORD AND SOUTHERN HODGEMAN COUNTIES UNTIL 115 AM CDT... AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SPEARVILLE...AND MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... DODGE CITY... WRIGHT... SPEARVILLE... BELLEFONT... MAINLY RURAL AREAS OF NORTHERN FORD AND SOUTHERN HODGEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3811 9959 3777 9958 3771 10020 3800 10019 TIME...MOT...LOC 0551Z 305DEG 12KT 3789 9983 WIND...HAIL 60MPH <.50IN $$ GERARD
833 WWUS53 KDDC 150614 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 114 AM CDT THU JUL 15 2010 KSC057-083-150624- /O.EXP.KDDC.SV.W.0142.000000T0000Z-100715T0615Z/ HODGEMAN KS-FORD KS- 114 AM CDT THU JUL 15 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FORD AND SOUTHERN HODGEMAN COUNTIES WILL EXPIRE AT 115 AM CDT/1215 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. LAT...LON 3811 9959 3777 9958 3771 10020 3800 10019 TIME...MOT...LOC 0614Z 305DEG 12KT 3785 9975 $$ GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:07 PM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, Jul 14, 3:07 PM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CDT WED JUL 14 2010 .DISCUSSION... DAYS 1-2... VERY HOT, HUMID WEATHER CONTINUES OVER A LARGE PORTION OF MY FA THIS AFTERNOON. HEAT INDICES HAVE ALREADY ECLIPSED 110F NEAR HAYS AND ARE VERY CLOSE OVER ALL OF CNTRL KS DOWN TO THE OK BORDER. 12Z DDC/AMA SOUNDINGS SHOW THE MOISTURE TO BE DEEPER THAN YESTERDAY AND FORECAST SOUNDINGS SHOW US MIXING OUT WITH SIMILAR HIGHS AND DEWPTS SEVERAL DEGREES ABOVE YESTERDAY'S READINGS. THIS KEEPS US IN HEAT ADV CRITERIA AS FAR WEST AS A SCOTT CITY TO LIBERAL LINE AND INTO WARNING CRITERIA IN CNTRL KS AND APPROPRIATE HEADLINES HAVE BEEN ISSUED. OF COURSE THERE WILL BE SOME PLACES THAT DON'T HIT THESE CRITERIA EXACTLY, BUT NO MATTER HOW YOU SLICE IT THESE ARE UNUSUALLY HOT CONDITIONS FOR SW KS. LATEST SFC ANALYSIS SHOWS A PRE-FRONTAL WIND SHIFT STRETCHING FROM SE NEBRASKA THROUGH NW KS INTO SE COLORADO. THE REAL COLD FRONT IS A BIT FURTHER BACK OVER WEST NEB/NE COL AND CONTINUE TO MOVE SLOWLY SOUTH. THE H5 RIDGE HAS SHIFTED EAST PUTTING US IN SW FLOW ALOFT AND A WEAK SUBTROPICAL SHORTWAVE IS ROUNDING THE FLAT RIDGE THROUGH THE CENTRAL ROCKIES AND IS LIKELY TO BE THE CATALYST TO REALLY GET THE FRONT ENERGIZED LATER THIS AFTERNOON AND EVENING. WEAK ELEVATED CONVECTION IS ONGOING ALONG AND AHEAD OF THE SFC FRONT AND A LITTLE MORE SUBSTANTIAL STORMS HAVE DEVELOPED OVER THE RATON MESA AND ADJACENT CO/NM MTNS. WE ARE ALSO BEGINNING TO SEE A ~60KT H3 JET NOSE IN OVER US AND AS THE AIRMASS DESTABILIZES THIS AFTERNOON ALL OF THIS CONVECTION OUGHT ONLY TO INCREASE. MODELS VARY IN HOW THEY DEAL WITH THE CONVECTION BUT ALL UNZIP CONVECTION ALONG THE FRONT FROM S/C NEBRASKA INTO SE COLORADO AFTER 21Z AND THEN MOVE IT INTO SW KS THIS EVENING AND OVERNIGHT. ALTHOUGH MID LEVEL TEMPS ARE HIGH (+16 TO +18C AT H7) IT LOOKS AS IF FORCING WILL BE ENOUGH TO PUNCH THROUGH THE EML. WITH FZ LEVELS ~18KFT AND WB0 HEIGHTS ~14KFT WE WILL NEED SOME BIG STORMS TO GET SEVERE HAIL. BUT CONSIDERING THAT WE ALREADY HAVE MUCAPES OF 2-5K J/KG ACROSS SW KS, SUCH STORMS ARE POSSIBLE. SHEAR IS NOT GREAT, BUT SHOULD BE SUFFICIENT TO HELP ORGANIZE STORMS AND INCREASE THE THREAT OF SEVERE HAIL AND WIND. THE SOUTHERN EXTENT OF THIS POTENTIAL IS AT QUESTION. CURRENTLY HAVE CONFINED THE HIGHEST POPS TO OUR NORTH BUT THIS ACTIVITY SHOULD ORGANIZE INTO CLUSTERS OVERNIGHT AND PROCEED SOUTH, PERHAPS ALL THE WAY THROUGH MY FA. I HAVE INCREASED THE AREAL EXTENT OF THE HIGHER CHANCE POPS AND WE CAN ADJUST THEM AS THE STORM EVOLUTION REVEALS ITSELF. CAN'T RULE OUT ADDITIONAL DEVELOPMENT IN THE UPSLOPE REGIME BEHIND THE FRONT LATE TONIGHT, ESP GIVEN THAT THE UPPER WAVE WILL STILL BE MOVING ACROSS THE AREA. GIVEN THAT UPSLOPE FLOW CONTINUES INTO TOMORROW AND ADDITIONAL DIURNAL DESTABILIZATION IS LIKELY (ALONG WITH THE POTENTIAL FORCING ALONG ANY RESIDUAL OUTFLOW BOUNDARIES), HAVE MAINTAINED AT LEAST SLIGHT CHANCE POPS AREA-WIDE THROUGH TOMORROW EVENING. IT LOOKS LIKE WE WILL DRY OUT THU NIGHT THROUGH FRI AS AN UPPER RIDGE BUILDS BACK OVER THE SRN ROCKIES AND PLAINS. IN A NW FLOW PATTERN WE'VE GOT TO WATCH FOR AFTERNOON STORMS COMING OUT OF COLORADO AS WELL AS NOCTURNAL MCSS, BUT NEITHER IS STRONGLY SUGGESTED IN THE MODELS AT THIS POINT, THUS WILL NOT MAKE ANY MAJOR CHANGES TO THE GOING FORECAST. -WRIGHT DAYS 3-7... OVERALL, THE GOING EXTENDED FORECAST LOOKED GOOD AND ON TRACK. THE LATEST MODEL RUNS OF THE GFS AND ECMWF BOTH BRING THE UPPER HIGH CENTERED MORE TO THE SOUTHWEST OF US DURING THE SATURDAY TO TUESDAY TIME FRAME, LEAVING SOUTHWEST KANSAS MORE IN NORTHWEST FLOW REGIME ALOFT. WE WILL BE AT LEAST SUSCEPTIBLE TO PERIODIC SHORT WAVES TO ROUND THE NORTHERN TOP OF THE RIDGE AND COME THROUGH, OR AT LEAST NEAR, OUR CWA ON THE LEE SIDE OF THE ROCKIES. THEREFORE, ONE SUCH WAVE IS DETECTABLE IN BOTH EC AND GFS MODELS SUNDAY NIGHT AND THUS HAVE ADDED LOW POPS THEN WITH SLIGHTLY HIGHER 20 POPS IN OUR EASTERN CWA SUNDAY NIGHT. THE NEXT WAVE WHICH APPEARS ON BOTH MODELS IS TUESDAY NIGHT INTO WEDNESDAY, PERIODS 6.5 TO 7. HAVE BLANKETED ALL OF THE CWA WITH 18 POPS, THINKING THE CONVECTION COULD BE JUST ABOUT ANYWHERE IN OUR CWA. IT APPEARS TO BE WARM TO HOT THROUGH THE EXTENDED PERIOD. SATURDAY COULD BE THE WARMEST DAY WITH HIGHS IN THE LOWER 100S MOST LOCATIONS, BUT ANY OF THE REST WILL BE NEAR THOSE VALUES AND IT MAY NOT MAKE MUCH DIFFERENCE TO ANYONE WORKING OUTSIDE. 850MB TEMP PROGS ARE SHOWING A MINIMAL RANGE FROM 25C (E) TO 30+C (W) EACH DAY, FROM SAT THROUGH WED, WITH PERHAPS A MAX IN THE WED DAY 7 TIME FRAME. HARD TO SEE WHY DAY 7 WOULD BE WARMER THAN ANY PREVIOUS DAYS, BUT WILL BUMP HIGHS UP A DEGREE OR TWO FOR DAY 7. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD, WITH MID LEVEL CIGS IN THE 070-090 RANGE MOVING IN AFTER 00Z FROM THE NORTHWEST. THESE CIGS WILL BE ASSOCIATED WITH CONVECTION ALONG A FRONT MOVING SLOWLY SOUTHEAST THROUGH AREA, THROUGH HYS FIRST, THEN GCK AND THEN DDC BY 03Z. SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL ALONG AND JUST BEHIND THIS FRONT, AND COULD IMPACT ANY TAF SITE, BUT MOST LIKELY HYS. THE CONVECTION WILL MOVE THROUGH HYS BY 04Z, GCK BY 08Z AND DDC BY 11Z. MAINLY MID LEVEL CIGS ARE EXPECTED IN THE POST FRONTAL AIRMASS. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 91 71 97 / 50 30 20 10 GCK 70 91 69 98 / 40 30 20 10 EHA 70 91 69 98 / 30 20 20 10 LBL 71 91 70 98 / 30 30 20 10 HYS 71 90 71 97 / 60 30 20 10 P28 76 94 73 98 / 30 30 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ030-043>045-063- 064-076>078-086>088. EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ031- 046-065-066-079>081-089-090. && FN34/12/12
Hazardous weather outlook, Jul 14, 4:19 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 419 PM CDT WED JUL 14 2010 KSZ030-043>045-063-064-076>078-086>088-152130- TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD- MEADE-CLARK- 419 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT HOT WEATHER WILL CONTINUE THIS EVENING WITH HEAT INDICES NEAR 105 DEGREES THROUGH EARLY EVENING BEFORE THINGS BEGIN TO COOL OFF. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS EVENING AND EARLY TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND STRONG WIND GUSTS IN EXCESS OF 70 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY EVENING. AN ISOLATED STORM PRODUCING LARGE HAIL AND DAMAGING WINDS CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-079>081-089-090-152130- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 419 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .DAY ONE...TONIGHT HOT WEATHER WILL CONTINUE THIS EVENING WITH HEAT INDICES BETWEEN 110 AND 115 DEGREES THROUGH EARLY EVENING BEFORE THINGS BEGIN TO COOL OFF. THERE IS ALSO A CHANCE FOR THUNDERSTORMS THIS EVENING AND EARLY TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND STRONG WIND GUSTS IN EXCESS OF 70 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY EVENING. AN ISOLATED STORM PRODUCING LARGE HAIL AND DAMAGING WINDS CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-152130- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 419 PM CDT WED JUL 14 2010 /319 PM MDT WED JUL 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHWEST KANSAS AS A COLD FRONT MOVES THROUGH THE AREA TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND STRONG WIND GUSTS IN EXCESS OF 70 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY AND THURSDAY EVENING. AN ISOLATED STORM PRODUCING LARGE HAIL AND DAMAGING WINDS CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
In the hours before
Local storm report, Jul 14, 7:31 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
731 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 N MANTER 37.57N 101.89W
07/14/2010 E1.00 INCH STANTON KS PUBLIC
&&
JFINCHLocal storm report, Jul 14, 7:32 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 NE FRIEND 38.26N 100.90W
07/14/2010 SCOTT KS LAW ENFORCEMENT
SEMI TRACTOR-TRAILER BLOWN OFF HIGHWAY 83 1 MILE SOUTH OF
SCOTT FINNEY COUNTY LINE. TROOPER ESTIMATES 70 MPH WINDS
AND REPORTED TORRENTIAL RAIN.
&&
WRIGHTLocal storm report, Jul 14, 7:48 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 3 N PLYMELL 37.86N 100.87W
07/14/2010 E70.00 MPH FINNEY KS PUBLIC
TWO TO THREE INCH DIAMETER LIMBS WERE BLOWN DOWN.
&&
GERARDLocal storm report, Jul 14, 8:55 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 SSW GARDEN CITY 37.91N 100.89W
07/14/2010 FINNEY KS EMERGENCY MNGR
SIX TO SEVEN POWER POLES BLOWN DOWN.
0700 PM TSTM WND DMG 6 SSW GARDEN CITY 37.90N 100.89W
07/14/2010 FINNEY KS EMERGENCY MNGR
LARGE TREE WAS BLOWN DOWN. TREE WAS APPROXIMATELY 40 FOOT
TALL WITH A TWO FOOT DIAMETER TRUNK.
&&
GERARDSpecial weather statement, Jul 14, 10:17 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1017 PM CDT WED JUL 14 2010 KSZ046-150400- RUSH- 1017 PM CDT WED JUL 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSH COUNTY... AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BISON...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3863 9904 3840 9903 3838 9934 3857 9936 TIME...MOT...LOC 0317Z 265DEG 8KT 3852 9915 GERARD
Local storm report, Jul 14, 10:54 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1054 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 3 E BISON 38.52N 99.14W
07/14/2010 RUSH KS LAW ENFORCEMENT
RUSH COUNTY DISPATCH SAID THERE WAS A MILE OF POWER POLES
DOWN 3 MILES EAST OF BISON AND POWER LINES ACROSS THE
HIGHWAY. THIS REPORT WAS BASED ON A 9 1 1 CALL.
&&
MBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:15 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 44 min |
| Jul 14, 10:17 PM CDT | Special Weather Statement | DDC | Rush | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.